MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
05/16/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Medtronic received information that an axium coil separated and caused artery occlusion.During the trans arterial embolization (tae) procedure, when the last was inserted, the doctor wanted to adjust the position, and he found that the front of the coil did not move with the maker.When he withdrew the microcatheter, the distal coil came out.The doctor inferred that the coil was partially dissociated.Finally, he pushed the distal coil again and dissociated the distal coil completely.However, he took the angio and found the proximal coil had blocked the part of aca, causing the flow of the aca was blocked.Because of the dissociation of coil, the doctor could not adjust the position, so he placed a stent to help the blood flow unblock.The coil was not placed at the intended location.The pushwire was not bent or broken.Here was no friction or difficulty during delivery.The physician did not reposition or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared according to the instructions for use (ifu).The patient was being treated for a s accularm ruptured aneurysm in the acom location.The max diameter was 5mm and the neck diameter was 2.5mm.Patient blood flow and vessel tortuosity was normal.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the patient was stable and recovering well.After the coil was placed, the doctor performed the flow test and found the proximal coil had blocked the part of aca, so he placed a stent to keep the blood flowing.Eight coils were implanted before and after this malfunctioned coil.